Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 182, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 15, 2005, 8:18 PM CDT for Mitchell County, Kansas. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2005, 8:18 PM CDT (01:18 UTC)
- Expired
- Jun 15, 2005, 9:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Mitchell County, KS
The radar
The Grand Island radar (KUEX), 101 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 8:54 PM CDT | HAIL 1 | 4 N Tipton, KS | |
| Jun 15, 8:55 PM CDT | TSTM WND GST 60 | 2 N Tipton, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 7:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2864 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGID 160119 SVRGID KSC123-160215- /O.NEW.KGID.SV.W.0182.050616T0118Z-050616T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 818 PM CDT WED JUN 15 2005 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MITCHELL COUNTY IN NORTH CENTRAL KANSAS * UNTIL 915 PM CDT * AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF TIPTON...OR ABOUT 46 MILES SOUTHEAST OF PHILLIPSBURG...MOVING EAST AT 25 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE STORM INCLUDE... TIPTON... CAWKER CITY... GLEN ELDER... BELOIT... ASHERVILLE... PEOPLE IN MITCHELL COUNTY SHOULD SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. THE PRIMARY SEVERE WEATHER THREAT IS LARGE HAIL THE SIZE OF QUARTERS. LAT...LON 3955 9850 3923 9850 3923 9795 3956 9793 $$ EWALD
3 follow-up statements
000 WWUS53 KGID 160143 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 842 PM CDT WED JUN 15 2005 KSC123-160215- /O.CON.KGID.SV.W.0182.000000T0000Z-050616T0215Z/ MITCHELL KS- 842 PM CDT WED JUN 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM CDT FOR MITCHELL COUNTY... AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 4 MILES NORTHEAST OF TIPTON...OR ABOUT 43 MILES WEST OF CONCORDIA...MOVING EAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE STORM INCLUDE... VICTOR... GLEN ELDER... BELOIT... TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE. MONITOR STREAMS IN THE AREA FOR SIGNIFICANT RISES AND MOVE TO HIGHER GROUND IF NECESSARY. REMEMBER NEVER TO DRIVE THROUGH ANY FLOODED ROADWAY. LAT...LON 3955 9850 3923 9850 3923 9795 3956 9793 $$ EWALD
000 WWUS53 KGID 160203 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 901 PM CDT WED JUN 15 2005 KSC123-160215- /O.CON.KGID.SV.W.0182.000000T0000Z-050616T0215Z/ MITCHELL KS- 901 PM CDT WED JUN 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM CDT FOR MITCHELL COUNTY... AT 858 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF TIPTON...OR ABOUT 41 MILES WEST OF CONCORDIA...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GLEN ELDER AT 910 PM CDT... VICTOR AT 915 PM CDT... HAIL TO THE SIZE OF QUARTERS AND 60 MPH WINDS WERE REPORTED JUST NORTH OF TIPTON AROUND 855 PM. TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE. MONITOR STREAMS IN THE AREA FOR SIGNIFICANT RISES AND MOVE TO HIGHER GROUND IF NECESSARY. REMEMBER NEVER TO DRIVE THROUGH ANY FLOODED ROADWAY. LAT...LON 3955 9850 3923 9850 3923 9795 3956 9793 $$ EWALD
000 WWUS53 KGID 160214 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 913 PM CDT WED JUN 15 2005 KSC123-160223- /O.EXP.KGID.SV.W.0182.000000T0000Z-050616T0215Z/ MITCHELL KS- 913 PM CDT WED JUN 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MITCHELL COUNTY EXPIRES AT 915 PM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. SMALL HAIL AND GUSTY WINDS MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES THROUGH. REPORTS OF SEVERE WEATHER CAN BE PASSED ALONG TO LOCAL LAW ENFORCEMENT. LAT...LON 3955 9850 3923 9850 3923 9795 3956 9793 $$ EWALD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:58 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 15, 3:58 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 358 PM CDT WED JUN 15 2005 .SHORT TERM...IN THE EARLY PERIODS...SVR WATCH 484 IN WESTERN ZONES UNTIL 11 PM. EXPECTING WAVE COMING THROUGH EASTERN COLORADO TO SPARK ADDITIONAL THUNDERSTORMS BY LATE EVENING AS IT INTERACTS WITH MORE UNSTABLE ATMOSPHERE. EASTWARD PROGRESSION INITIALLY IS QUESTION...AS STRONGLY STABLE AIR IS IN PLACE OVER EASTERN 2/3RDS OF CWFA...AND LIKELY TO HANG AROUND A BIT LONGER. FOCUSED BEST SHOT FOR THUNDERSTORMS IN THE WEST...AND SOUTH...BUT ALL AREAS HAVE AT LEAST SOME CHANCE OF RAIN. LLJ AND WARM ADVECTION OVERNIGHT MAY SERVE AS A RESURGENCE FOR MORE SHOWER AND THUNDERSTORMS. BELIEVE MAIN MCS TYPE SYSTEM WILL DRIVE SOUTHEAST INTO DEEPER MOISTURE AXIS OVER CENTRAL KANSAS AROUND MIDNIGHT. LOTS OF UNCERTAINTY THURSDAY...AS TO JUST WHAT WILL BE LINGERING OVER THE CWFA AND HOW LONG. LOWERED TEMPERATURES A BIT WITH EAST WINDS AND GUIDANCE PRETTY MUCH KEEPING US NEAR 80. POTENTIAL EXISTS FOR QUITE A BIT OF CLOUDS THROUGHOUT THE DAY. WENT DRY BY AFTERNOON AND INTO THE EVENING. RIGHT NOW...EXPECT/BELIEVE OR HOPE THE STABILITY OF THE DAYTIME WILL FOCUS CONVECTION FURTHER SOUTH IN THE EVENING. CONTINUE DRY THEME INTO FRIDAY. .LONG TERM...12Z SATURDAY THROUGH WEDNESDAY. THE EXTENDED PERIOD SHOULD BE MAINLY DRY WITH A WARMING TREND INTO EARLY NEXT WEEK AS HEIGHTS BUILD ACROSS THE CENTRAL PLAINS. THE RIDGE FLATTENS OUT A BIT ON WEDNESDAY AS WAVES RIDE OVER THE RIDGE...BUT THE MAIN DYNAMICS REMAIN POSITIONED NORTH OF THE AREA. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && MORITZ/KING
Hazardous weather outlook, Jun 15, 3:40 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 340 PM CDT WED JUN 15 2005 KSZ005-017-NEZ060-072-073-082-083-161200- DAWSON NE-FURNAS NE-GOSPER NE-HARLAN NE-PHELPS NE-PHILLIPS KS- ROOKS KS- INCLUDING THE CITIES OF...HOLDREGE...LEXINGTON AND PHILLIPSBURG 340 PM CDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WESTERN HIGH PLAINS LATE THIS AFTERNOON AND MOVE TO THE EAST AS THE EVENING PROGRESSES. MOST OF THE THUNDERSTORM ACTIVITY SHOULD REMAIN WEST OF HIGHWAY 283 UNTIL AFTER 7 PM. A FEW OF THE STORMS MAY BECOME SEVERE WITH THE PRIMARY THREAT BEING HAIL UP TO THE SIZE OF QUARTERS AND WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS MAY LINGER EARLY THURSDAY MORNING WITH DEADLY LIGHTNING THE PRIMARY THREAT. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) KSZ006-007-018-019-NEZ039>041-046>049-061>064-074>077-084>087-161200- ADAMS NE-BUFFALO NE-CLAY NE-FILLMORE NE-FRANKLIN NE-GREELEY NE- HALL NE-HAMILTON NE-HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE- MITCHELL KS-NANCE NE-NUCKOLLS NE-OSBORNE KS-POLK NE-SHERMAN NE- SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...KEARNEY AND YORK 340 PM CDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE OUTLOOK AREA THIS EVENING AND OVERNIGHT. MOST OF THE ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS ALTHOUGH A FEW STORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS AND WINDS IN EXCESS OF 60 MPH. THE STORMS ARE EXPECTED TO MOVE IN FROM THE WESTERN HIGH PLAINS AND SHOULD REMAIN WEST OF HIGHWAY 183 UNTIL AFTER 8 PM AND WEST OF HIGHWAY 281 UNTIL AFTER 9 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS MAY LINGER EARLY THURSDAY MORNING WITH DEADLY LIGHTNING THE PRIMARY THREAT. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) EWALD
In the hours before
Special weather statement, Jun 15, 3:03 PM CDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 303 PM CDT WED JUN 15 2005 KSZ005-017-NEZ060-072>073-082>083-160400- PHILLIPS KS-ROOKS KS-DAWSON NE-FURNAS NE-GOSPER NE- HARLAN NE-PHELPS NE- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 484 UNTIL 1100 PM CDT WEDNESDAY EVENING FOR THE FOLLOWING AREAS IN NORTH CENTRAL KANSAS THIS WATCH INCLUDES 2 COUNTIES PHILLIPS ROOKS IN SOUTH CENTRAL NEBRASKA THIS WATCH INCLUDES 5 COUNTIES DAWSON FURNAS GOSPER HARLAN PHELPS INCLUDING THE CITIES OF HOLDREGE...LEXINGTON AND PHILLIPSBURG.
Local storm report, Jun 15, 7:22 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
722 PM CDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 3 NE DAMAR 39.35N 99.54W
06/15/2005 0.88 INCH ROOKS KS PUBLIC
0713 PM HAIL PLAINVILLE 39.23N 99.30W
06/15/2005 1.00 INCH ROOKS KS LAW ENFORCEMENT
&&
KBSpecial weather statement, Jun 15, 7:32 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 732 PM CDT WED JUN 15 2005 KSZ006>007-018>019-160800- JEWELL KS-MITCHELL KS-OSBORNE KS-SMITH KS- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 485 UNTIL 300 AM CDT THURSDAY MORNING FOR THE FOLLOWING AREAS IN NORTH CENTRAL KANSAS THIS WATCH INCLUDES 4 COUNTIES JEWELL MITCHELL OSBORNE SMITH
Local storm report, Jun 15, 7:42 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
742 PM CDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL PALCO 39.25N 99.56W
06/15/2005 1.75 INCH ROOKS KS CO-OP OBSERVER
&&
KBLocal storm report, Jun 15, 7:55 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
755 PM CDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 4 SE PLAINVILLE 39.19N 99.25W
06/15/2005 1.00 INCH ROOKS KS PUBLIC
&&
KBThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:31 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 59 min |
| Jun 15, 8:33 PM CDT | Severe Thunderstorm Warning | GID | Osborne | 36 min |
| Jun 16, 6:08 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 67 min |
| Jun 16, 6:41 PM CDT | Severe Thunderstorm Warning | GID | Mitchell | 68 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.